Growth probability distribution in irregular fractal-like crystal growth of ammonium chloride

Shonosuke Ohta, Haruo Honjo

Research output: Contribution to journalArticle

53 Citations (Scopus)


Scaling structures of the growth probability distribution are studied for a two dimensionally grown irregular fractal-like dendrite of ammonium chloride, whose fractal dimension coincides with that of diffusion-limited aggregation. Three different kinds of probability measure are brought into the analysis, i.e., growth site area, normal growth velocity obtained from two successive pictures, and the potential gradient calculated from the Laplace equation. Generalized dimensions D(q) with q=-,0,1, are in good agreement with those obtained by the recent off-lattice diffusion-limited-aggregation simulation and theory.

Original languageEnglish
Pages (from-to)611-614
Number of pages4
JournalPhysical Review Letters
Issue number7
Publication statusPublished - Jan 1 1988


All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Cite this